MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE TIB TRAY LEFT SZ 4 LNG; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE TIB TRAY LEFT SZ 4 LNG; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 220252904
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device remains implanted in patient.
 
Event or Problem Description
It was reported that the x-ray showed delamination of tray and medial mal fracture.The physician did a poly swap and treated the medial mal fracture.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since evaluation of x-rays provided does show the surface coating of the tibial tray has detached.Medical affairs was asked to review the available information and x-ray provided.According to their review, "the x-rays indeed show a medial malleolar fracture.The slightly displaced medial malleolar fracture fragment ripped of the surface coating from the tibial tray.So in this case the bond between the coating and the bone proved to be stronger than the bond between the tibial tray and its coating.Mechanically, after reduction and fixation of the fracture the medial malleolus and the tibial tray will not be bonded together and will stay a weaker spot.Also, there is a bone cyst medially to the base of the inbone stem.Over time micromotion and metallosis may occur." based on investigation, the root cause was attributed to a patient factors related issue.The event was caused by a fracture in the medial malleolus after a bond had been created with the bone and tibial tray coating.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
INBONE TIB TRAY LEFT SZ 4 LNG
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16996974
Report Number3010667733-2023-00275
Device Sequence Number11626782
Product Code HSN
UDI-Device Identifier00840420124326
UDI-Public00840420124326
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K100886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/25/2025
Device Model Number220252904
Device Catalogue Number220252904
Device Lot Number1591125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale